Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have Pott's spine, taking Rcinex and Combutol. ATT causing itchy skin rashes. What should be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I am suffering with POTT's Spine since 01.04.12 and ATT is continued since 02.04.12 till date. RCINEX 600, COMBUTOL 1000, PZIDE 1500 OFLOX 400 is taken upto 04.09.12 then after PZIDE is Stopped as Joints Pain was excessive. Since last 4 months due to ATT dose SKIN RASHES with itching is also at great extent almost all part of body below NECK but it is now spreading on FACE also. What should be done with course of ATT in this case.
Pl. Help
Posted Fri, 28 Sep 2012 in Medicines and Side Effects
Answered by Dr. Sudhir 38 minutes later

Two things need to be ruled out in your case- fist is altered function of liver and second is allergy to some of your medication.

Both of these conditions can present with skin rashes and itching.Sonography and liver function tests can help evaluate liver function status.In long term treatments liver is often affected.

Mean while you can try oral antihistaminics for these symptoms.It will provide some symptomatic relief.

Ideal next step would be to discuss this with your doctor and get investigations done.

Please feel free to ask if there are further questions.

Above answer was peer-reviewed by
Follow-up: Have Pott's spine, taking Rcinex and Combutol. ATT causing itchy skin rashes. What should be done? 12 minutes later
I have five months Spinal TB and taking ATT continuously. RCINEX 600 , PZIDE 2000, COMBUTOL 1000, OFLOX 800 in a day since 5 months. When shuold i reduce my medicine and what? What is the side effect of PZIDE & COMBUTOL?
Answered by Dr. Sudhir 13 minutes later
Before deciding about reducing medications you will a MRI of spine to see if Pott's has significantly resolved.After that only decision can be made.

Side effects of PZIDE are hepatotoxicity (hepatomegaly, splenomegaly and jaundice may develop and in rare case fulminating acute yellow atrophy and death),anorexia, nausea, vomiting, arthralgia, malaise, fever, hyperuricaemia, abnormal LFT, skin rashes.

Side effects of COMBUTOl are retrobulbar neuritis with a reduction in visual acuity, constriction of visual field, central or peripheral scotoma and green-red colour blindness. Retinal haemorrhage (rare); reduced renal clearance of urates (acute gout); GI disturbances eg, nausea, vomiting, abdominal pain, anorexia; rash, headache, dizziness, confusion, hallucinations, malaise, jaundice; thrombocytopenia; pulmonary infiltrates.

Hope this answers your question.Regards.
Above answer was peer-reviewed by
Follow-up: Have Pott's spine, taking Rcinex and Combutol. ATT causing itchy skin rashes. What should be done? 5 hours later
Kindly advise for following:

1. Due to side effect of RCINEX 600 since rashes & itching is too much pl write any medicine as antihistaminics for these symptoms.
2. May RCINEX stopped?
3. Or can we split RCINEX into Rifampicin 600mg + INH 300mg so that Rifampicin 600mg may be taken EMPTY STOMACH and INH 300mg after 1 hr of some meal taken.
Answered by Dr. Sudhir 55 minutes later
Thanks for follow up question.

1.You can take cetirizine.
2.I guess you can try these medications separately first and see if you can tolerate them. Though I don't expect much from separating them , I guess a try can be given.
3.Then if symptoms continue, consider stopping it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor